Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Have MS. Changed muscle relaxant tablets. Having frequent urination, decreased muscle tone in legs. Reason?

Hello I have MS. My doctor changed my muscle relaxant tablets fromZanaflex to Tizanadine 3 weeks ago. I took the dosage as directed. Since taking them I have been getting up in the night to urinate every 2hours and urinate more frequently during the day as well. I also have been waking during the night every hour. For the last few days I have noticed decreased muscle tone in my legs which is making me very nervous when walking also my knees go weak occasionally. I have only put all these symptoms together over the last couple of days- I was wondering if I had a kidney infection which could cause the urinating. Now I was wondering if I should keep using or not.
Asked On : Tue, 26 Mar 2013
Answers:  1 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Neurologist 's  Response

Thanks for the query,

You need a re-evaluation by a neurologist. Increased urination could be due to urinary infection and/or new problem in the spinal cord which happens in patients with MS. Regarding the low tone in the legs, this could be related to Tizanidine. Some patients with this medication also complain of poor sleep. But you may be having a poor sleep due to frequent urination also. You may stop taking the tizanidine tab for about a week and if the symptoms do not improve, you may consult another local neurologist who will evaluate you in detail.

Hope this helps
Best wishes
Answered: Wed, 27 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor